Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

On Prozac for depression, but worsened anxiety. Dizzy, lightheaded, chest and abdominal pains, advised Motrin. Withdrawal symptom ?

I was taking Prozac for 2 weeks for depression , but my anxiety worsened so I stopped taking it cold turkey. I ve been off of it for about a week and a half, and I constantly feel sick. My heart beat is 90 bpm which is still normal, but way too fast for me, I m lightheaded occasionally, dizzy, nauseous, have chest pains that are quick and stabbing as well as the same for abdominal pains. I went to the doctor approximately a week ago and they told me to take Motrin or another NSAID for 2 to 3 days because I had inflammation around the sac of my heart. It worked for the first two days, but on the third, I began to feel worse. I m not sure if something is legitimately wrong or if I m just suffering from withdrawal symptoms.
Asked On : Sat, 2 Feb 2013
Answers:  2 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

Your symptoms are most likely due to exacerbation of depression and anxiety rather than going off of prozac. I think your being lightheaded, dizzy, nauseous and having chest pain are indications of having had inadequate treatment response to medication. Motrin and another NSAID may help with symptomatic relief, however you need to consult a psychiatrist to get help with other medications. Also therapy or counseling will be helpful in these situations.

I hope this helps. Take care.
Answered: Sat, 2 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Samit's  Response
Hi ,
First thing is ....whenver u start with Prozac u also should take BDZ along with it because more of time during first 2-3 weeks of prozac it may increase ur anxiety level.........and u should give prozac a fair chance of 2-3 weeks before changing it .Do continue prozac morning one cap after breakfast along with benzodiazepine........hope prozac will make u happy.
thank u
Answered: Mon, 4 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor